MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0611CSF10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference (b)(4).Investigation pending the return of the suspected device for analysis.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician planned to do aneurysm case.The plan was to use optima coils.After getting access of the guiding catheter then took the vasco10mp & hybrid1214d position into to the aneurysm and removed the wire.The physician took optima complex soft 6x11 for first coil.The physician deploying the coil off of the coil deploying after that reposition the coil but unable do it and coil was prematurely deployed into the microcatheter.The physician took stent retriever and removed the coil.The physician took another optima coil and followed by took 4 more coils finished the case.The case went off well and the patient is fine." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: - we observed the complete coil system was included with the device return; - we observed the implant coil to be severely stretched and kinked; - we observed the sr thread near the distal tip of the implant to have experienced necking - indicating the thread endured an overload in tensile stress; - we observed major kinks along the hypotube, approximately 1mm, 8cm, 11cm and 30.5cm distal from the gold connector; - we observed major kinks along the hypotube, approximately 5cm, 8cm, 10.5cm and 18cm proximal from the body coil weld; - we observed minor kinks along the introducer sheath, approximately 48cm and 48.5cm distal from the proximal end; - we observed no damages to the detachment zone with the pet jacket, lead wire and solder joints intact; - we conducted destructive testing of the delivery pusher to reveal the detachment profile of the sr thread; - we observed the tip of the sr thread within the detachment zone experienced necking - indicating the thread endured an overload in tensile stress.Root cause of the premature detachment endured by the coil system can likely be attributed to an overload of tensile stress endured by the sr thread, possibly caused by friction encountered when attempting to retract the coil system.Upon device return, we observed major and minor kinks along the hypotube and introducer sheath as well the implant coil to be severely stretched and kinked.In addition, we observed the sr thread near the distal tip of the implant and within detachment zone to have experienced necking, indicating the thread endured an overload of tensile stress.It was reported the physician was deploying the coil and tried to reposition the coil, but was unable do it.Then, the implant prematurely deployed into the microcatheter.From our observations, it's possible the implant was damaged during advancement which led to the multiple kinks found along the coil system.It is likely premature detachment was caused when retracting the implant.If the microcatheter had become ovalized during the procedure, this could have led to the coil system encountering friction and further leading to the premature detachment.However, without the return of the microcatheter, this cannot be confirmed.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210500108 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key17455441
Report Number3014162263-2023-00021
Device Sequence Number2686320
Product Code HCG
UDI-Device Identifier00818053026171
UDI-Public00818053026171
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/12/2026
Device Model NumberOPTI0611CSF10
Device Lot NumberF210500108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown